Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2007, 4:41 PM EDT for Allegheny County, Pennsylvania. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 13, 2007, 5:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:20 PM EDT | TSTM WND DMG | 5 Nw Fox Chapel, PA | TREES DOWN WEST DEER - ROUTE 8 AREA. |
| Jun 13, 5:20 PM EDT | HAIL 0.88 | 2 Nw Oakmont, PA | HARMARVILLE. |
| Jun 13, 5:47 PM EDT | HAIL 1.5 | North Versailles, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 132041
SVRPBZ
PAC003-132145-
/O.NEW.KPBZ.SV.W.0071.070613T2041Z-070613T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 545 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR GIBSONIA...MOVING SOUTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGDALE...PLUM...WEXFORD...PENN HILLS...FOX CHAPEL...FRANKLIN
PARK...MONROEVILLE...KEOWN STATION...PERRYSVILLE...WILKINSBURG...
TURTLE CREEK...NORTH SIDE...DOWNTOWN PITTSBURGH...SEWICKLEY...SOUTH
SIDE...MCKEES ROCKS...WEST MIFFLIN...MCKEESPORT...MOON...EAST
CARNEGIE...CARNEGIE...BALDWIN...MOUNT LEBANON...JEFFERSON BORO...
ELIZABETH BORO...IMPERIAL...UPPER SAINT CLAIR...OAKDALE...
MCDONALD...BRIDGEVILLE AND BETHEL PARK
LAT...LON 4062 8015 4067 8015 4065 7971 4056 7980
4053 7971 4044 7971 4039 7978 4026 7980
4021 7985 4022 7997 4024 7993 4034 8019
4048 8036
$$1 follow-up statement
000
WWUS51 KPBZ 132058
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT WED JUN 13 2007
PAC003-132145-
/O.CON.KPBZ.SV.W.0071.000000T0000Z-070613T2145Z/
ALLEGHENY PA-
456 PM EDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR ALLEGHENY COUNTY...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED JUST NORTH OF GLENSHAW...MOVING SOUTHWEST AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRYANT...OAKMONT...UNITY JUNCTION...NEWFIELD...VALEMONT HEIGHTS...
FAIRVIEW HEIGHTS...POINT BREEZE...ALLISON PARK...NORTH BESSEMER...
VERONA HILLS...VERONA...KEOWN...ELFINWILD...PENN HILLS...MONTROSE
HILL...FOX CHAPEL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4062 8015 4067 8015 4065 7971 4056 7980
4052 7977 4048 7979 4045 7981 4046 7986
4044 7991 4043 7998 4045 8003 4050 8011
4057 8020
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:50 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 13, 3:50 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT WED JUN 13 2007 .SYNOPSIS... WEAK HIGH PRESSURE IS CENTERED OVER GREAT LAKES REGION AND CONTINUES TO INFLUENCE THE REGION WITH NORTHEAST FLOW. WORKING IN TANDEM IS A LOW PRESSURE SYSTEM OFF THE NERN SEABOARD. THIS LOW PROGGED TO CUT OFF PER GFS/NAM COMBINATION WILL CONTINUE TO SIT OFF THE NEW ENGLAND COAST INTO LATE SATURDAY. OVERALL LONGWAVE PATTERN WILL FLATTEN OUT INTO MORE ZONAL FLOW FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... HAVE UPDATED TO REFLECT EXTENTION OF WATCH. SEVERE THREAT NOW COVERS ENTIRE CWA UNTIL 9PM. && .SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY NIGHT/... WILL KEEP SLIGHT CHANCE POPS FOR THUNDERSTORMS THURSDAY WITH GFS SHOWING ANOTHER SHORTWAVE ROTATING SOUTHWARD ACROSS REGION. RISK FOR THUNDERSTORMS CONTINUES AS LOW OFF NEW ENGLAND COAST ELONGATES SOUTHWESTWARD INTO OUR AREA, KEEPING COOL H5 TEMPS IN PLACE FOR THE SHORT TERM. SURFACE HIGH AT THIS TIME LOOKS TO PROHIBIT ANY THUNDERSTORM CHANCE FRIDAY, LEAVING FRIDAY AND SATURDAY WITH PLEASANT WEATHER. LATE SATURDAY EVENING INTO MONDAY SHOWS A LOW PRESSURE SYSTEM WITH ASSOCIATED COLD FRONT MOVING INTO THE NORTHERN PARTS OF THE REGION FROM THE WEST. AT THIS TIME, TRENDED WITH LOWER POPS AS SYSTEM LOOKS SOMEWHAT MOISTURE STARVED, AS H5 LOW OFF OF NEW ENGLAND CONTINUES TO PROHIBIT INFLUX OF GULF MOISTURE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AT THIS TIME, GUIDANCE INDICATES WEAK HIGH PRESSURE SYSTEM TO INFLUENCE THE REGION LATE INTO THE WEEKEND AND INTO EARLY NEXT WEEK RESULTING IN FAIR WEATHER INTO TUESDAY. AT THIS TIME, THE NEXT BEST CHANCE OF PRECIPITATION FALLS AROUND MIDWEEK NEXT WEEK. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... EXPECT SCATTERED TO BROKEN CUMULUS AROUND 4000 FEET THROUGH THIS EVENING WITH CONDITIONS LOWERING TO MVFR IN SCATTERED THUNDERSTORMS. POTENTIAL EXISTS FOR IFR CONDITIONS ALONG WITH LARGE HAIL AND WIND GUSTS AROUND 50KT IN STRONGEST CELLS THROUGH EARLY EVENING. PATCHY FOG WILL LOWER CONDITIONS TO IFR AGAIN EARLY THURSDAY MORNING ESPECIALLY ALONG RIVER VALLEYS. MAINLY VFR CONDITIONS WILL PREVAIL WITH WIDELY SCATTERED MVFR CONDITIONS IN THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. FOR FRIDAY THROUGH MONDAY EXPECT GENERALLY VFR CONDITIONS WITH A WEAK COLD FRONT BRINGING ISOLATED THUNDERSTORMS AND SOME MVFR/IFR CONDITIONS POSSIBLE SATURDAY NIGHT AND SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 13, 4:05 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT WED JUN 13 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142015- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 405 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM LOCATED OVER THE EAST COAST WILL PUMP LOW LEVEL MOISTURE INTO THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 13, 1:36 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 136 PM EDT WED JUN 13 2007 PAZ007>009-013>016-022-023-131830- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA- 136 PM EDT WED JUN 13 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE INTO PARTS OF THE FOLLOWING COUNTIES...ARMSTRONG...INDIANA...BUTLER...JEFFERSON...VENANGO... FOREST...CLARION...MERCER AND LAWRENCE COUNTIES BY 330 PM. STRONG THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN PENNSYLVANIA. THEY WERE MOVING TO THE SOUTHWEST ABOUT 25 MPH. ALSO, A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION UNTIL 900 PM. THE GREATEST THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. LOOK FOR BRIEF HEAVY DOWNPOURS AS WELL. AND, REMEMBER, ALL THUNDERSTORMS CAN BE DEADLY AND DANGEROUS DUE TO LIGHTNING. BE ON THE ALERT FOR POSSIBLE WARNINGS AS THESE STORMS MOVE SOUTHWEST THIS AFTERNOON. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. KANE
Local storm report, Jun 13, 2:59 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL SHARON 41.23N 80.50W
06/13/2007 M0.88 INCH MERCER PA AMATEUR RADIO
NICKEL SIZE HAIL ON THE WEST SIDE OF SHARON.
&&
RKANELocal storm report, Jun 13, 4:03 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG GREENVILLE 41.41N 80.38W
06/13/2007 MERCER PA AMATEUR RADIO
TREES AND POWER LINES DOWN.
0400 PM HAIL SALEM 40.90N 80.85W
06/13/2007 E0.88 INCH COLUMBIANA OH AMATEUR RADIO
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 44 min |
| Jun 13, 3:31 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 74 min |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 58 min |
| Jun 13, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 62 min |
| Jun 13, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 28 min |
| Jun 13, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 48 min |
| Jun 13, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 58 min |
| Jun 13, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 61 min |
| Jun 13, 5:33 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Jun 13, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 46 min |
| Jun 13, 6:34 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 56 min |
| Jun 13, 6:46 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 44 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.